MAUDE Adverse Event Report: THORATEC CORPORATION CENTRIMAG BLOOD PUMP; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE

THORATEC CORPORATION CENTRIMAG BLOOD PUMP; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Model Number 102953
Medical Device Problem Codes Infusion or Flow Problem (2964); Adverse Event Without Identified Device or Use Problem (2993); Unexpected Shutdown (4019)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/29/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient was on centrimag (cmag) mechanical circulatory support when the console stopped working.The customer swapped out the cmag console, motor, and monitor for a new set and the customer was placed back on support.It was communicated on (b)(6)2025 that the patient passed away.It was possible that the device issue impacted the patient.
 
Additional Manufacturer Narrative
Section d4: device lot number was not provided, and expiration date cannot be determined.The primary udi number in d4 is updated with all of the current information available.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was confirmed that the patient passed away on (b)(6) 2025, and they had multiple comorbidities.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported low flow alarms were unable to be confirmed as no log files were available.A specific cause for the reported events could not be conclusively determined, and a direct correlation between the reported events and the centrimag pump could not be conclusively established through this evaluation.Multiple requests for additional information regarding this event were submitted to the account; however, no response has been received at this time, and the centrimag pump was not returned for evaluation.The lot number or other identifying information of the product was not reported and was not able to be determined during the investigation.The centrimag blood pump instructions for use (ifu) (rev.C) is currently available.The ifu lists death as an adverse event that may be associated with the centrimag circulatory support system under ¿adverse events.¿ the ifu also provides the following warnings and cautions: ifu warning #10: frequent patient and device monitoring is recommended.Ifu caution #2: this device should only be used by persons thoroughly trained in extracorporeal circulation procedures.Ifu caution #15: always have a backup centrimag pump, console, motor, and accessories available for use.The centrimag operating manual (rev.E) is currently available.Section 12.1 entitled "appendix i ¿ console alarms and alerts" in this ifu contains a list of console alarms and alerts, including the f2 and f3 flow alerts, as well as appropriate operator response to these events.The current revisions of the ifu and operation manual can also be found on the electronic ifu (eifu) page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported low flow alerts were confirmed through the retrieved log file.However, a specific cause for the reported events could not be conclusively determined, and a direct correlation between the reported events and the centrimag pump could not be conclusively established through this evaluation.Log files were retrieved from the returned console, and recent/relevant data was reviewed.The log file review confirmed intermittent f2 flow signal interrupted and f3 flow below minimum alerts.Approximately 10 hours after the system was started on the relevant day of data, a system shutdown was captured.Several intermittent m2 motor disconnected alarms and f3 alerts were captured, along with intermittent s3 system alerts and additional system shutdowns/restarts.Refer to the motor evaluation regarding the m2 alarms and s3 alerts.There were no other notable findings in the relevant log file data.Multiple requests for additional information regarding this event were submitted to the account; however, no response has been received at this time, and the centrimag pump was not returned for evaluation.The lot number or other identifying information of the product was not reported and was not able to be determined during the investigation.The centrimag blood pump instructions for use (ifu) (rev.C) is currently available.The ifu lists death as an adverse event that may be associated with the centrimag circulatory support system under ¿adverse events.¿ the ifu also provides the following warnings and cautions: ifu warning #10: frequent patient and device monitoring is recommended.Ifu caution #2: this device should only be used by persons thoroughly trained in extracorporeal circulation procedures.Ifu caution #15: always have a backup centrimag pump, console, motor, and accessories available for use.The centrimag operating manual (rev.E) is currently available.Section 12.1 entitled "appendix i ¿ console alarms and alerts" in this ifu contains a list of console alarms and alerts, including the m2 motor disconnected, s3 system alert, f2 flow signal interrupted, and f3 flow below minimum alerts/alarms, as well as appropriate operator response to these events.The current revisions of the ifu and operation manual can also be found on the electronic ifu (eifu) page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG BLOOD PUMP
Common Device Name
BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23295947
Report Number3003306248-2025-00288
Device Sequence Number20033189
Product Code QNR
UDI-Device Identifier07640135140627
UDI-Public(01)07640135140627
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102953
Device Catalogue Number102953
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2025
Supplement Date Received by Manufacturer11/17/2025
01/14/2026
06/05/2026
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date12/08/2025
01/15/2026
06/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age4 YR
Patient SexMale
Patient Weight18 KG